MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIDEOARTHROSCOPE HD 4MM X 30 DEG; NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)

SMITH & NEPHEW, INC. VIDEOARTHROSCOPE HD 4MM X 30 DEG; NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)
Catalog Number 72202961S
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder scope procedure, the device was scratched.Back-up device was not available and it is unknown if the procedure was completed.Delay or patient injuries were not reported.
 
Additional Manufacturer Narrative
An evaluation was performed by the supplier and could confirm the customer complaint for the device was scratched.A visual inspection was performed and showed the scope to have distal tip damage and a scratched negative lens.This damage is caused by contact with another source.No manufacturing related defects were observed.

Brand Name
VIDEOARTHROSCOPE HD 4MM X 30 DEG
Common Device Name
NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key8944169
Report Number3003604053-2019-00105
Device Sequence Number335356
Product Code EOB
UDI-Device Identifier00885554024203
UDI-Public00885554024203
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K043395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202961S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1